Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 5, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 28, 2015, 11:03 PM EDT for Monroe County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2015, 11:03 PM EDT (03:03 UTC)
- Expired
- Sep 29, 2015, 3:21 PM EDT
- In force
- 16 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WHUS42 KKEY 290303 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1103 PM EDT MON SEP 28 2015 FLZ076-291115- /O.EXP.KKEY.CF.S.0004.000000T0000Z-150929T0300Z/ /O.NEW.KKEY.CF.S.0005.150929T0303Z-150929T1400Z/ MONROE UPPER KEYS- 1103 PM EDT MON SEP 28 2015 ...MINOR COASTAL FLOODING EXPECTED IN LOW-LYING AREAS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS OF THE UPPER FLORIDA KEYS. * TIMING...WATER LEVELS WILL RISE TO A FOOT AND A HALF ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED HIGH TIDES BAYSIDE OF THE UPPER KEYS ARE AROUND MIDNIGHT. NEVERTHELESS...WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE DECREASING. THEREFORE...MINOR COASTAL FLOODING SHOULD GRADUALLY DECREASE OVER THE NEXT COUPLE OF DAYS. $$ FLZ077-078-291115- /O.NEW.KKEY.CF.S.0005.150929T0303Z-150929T1400Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1103 PM EDT MON SEP 28 2015 ...MINOR COASTAL FLOODING EXPECTED IN LOW-LYING AREAS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS OF THE UPPER FLORIDA KEYS. * TIMING...WATER LEVELS WILL RISE TO A FOOT AND A HALF ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED HIGH TIDES BAYSIDE OF THE UPPER KEYS ARE AROUND MIDNIGHT. NEVERTHELESS...WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE DECREASING. THEREFORE...MINOR COASTAL FLOODING SHOULD GRADUALLY DECREASE OVER THE NEXT COUPLE OF DAYS. $$
3 follow-up statements
363 WHUS42 KKEY 290911 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 511 AM EDT TUE SEP 29 2015 FLZ076>078-291400- /O.CON.KKEY.CF.S.0005.000000T0000Z-150929T1400Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 511 AM EDT TUE SEP 29 2015 ...PERIODIC MINOR COASTAL FLOODING LIKELY IN LOW-LYING AREAS TODAY... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS FROM MID-MORNING THROUGH EARLY AFTERNOON. * TIMING...WATER LEVELS WILL RISE TO ABOUT A FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED TIMES OF HIGH TIDE RANGE FROM 1100 AM TO 1200 PM THIS MORNING IN THE LOWER KEYS...TO BETWEEN 1000 AM TO 1100 AM IN THE MIDDLE AND UPPER KEYS. NEVERTHELESS...WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW-LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE ONLY GRADUALLY DECREASING. THEREFORE...MINOR COASTAL FLOODING WILL BE SLOW TO SUBSIDE DURING THIS WEEK. $$ BF/APA
125 WHUS42 KKEY 290914 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 514 AM EDT TUE SEP 29 2015 FLZ076>078-292000- /O.EXT.KKEY.CF.S.0005.000000T0000Z-150929T2000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 514 AM EDT TUE SEP 29 2015 ...PERIODIC MINOR COASTAL FLOODING LIKELY IN LOW-LYING AREAS TODAY... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS FROM MID-MORNING THROUGH EARLY AFTERNOON. * TIMING...WATER LEVELS WILL RISE TO ABOUT A FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED TIMES OF HIGH TIDE RANGE FROM 1100 AM TO 1200 PM THIS MORNING IN THE LOWER KEYS...TO BETWEEN 1000 AM TO 1100 AM IN THE MIDDLE AND UPPER KEYS. NEVERTHELESS...WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW-LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE ONLY GRADUALLY DECREASING. THEREFORE...MINOR COASTAL FLOODING WILL BE SLOW TO SUBSIDE DURING THIS WEEK. $$ BF/APA
940 WHUS42 KKEY 291921 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 321 PM EDT TUE SEP 29 2015 FLZ076>078-301000- /O.CAN.KKEY.CF.S.0005.000000T0000Z-150929T2000Z/ /O.NEW.KKEY.CF.Y.0001.150929T1921Z-150930T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 321 PM EDT TUE SEP 29 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL WEDNESDAY MORNING... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS FROM LATE THIS EVENING THROUGH TOMORROW MORNING. * TIMING...WATER LEVELS WILL RISE TO ABOUT A FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED TIMES OF HIGH TIDE RANGE FROM 1100 PM TO 300 AM TONIGHT IN THE LOWER KEYS...1000 PM TO 400 AM TONIGHT IN THE MIDDLE KEYS...AND 1000 PM TO 600 AM TONIGHT IN THE UPPER KEYS. WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE ONLY GRADUALLY DECREASING. THEREFORE...COASTAL FLOODING WILL PERSIST FOR THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ CLR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 28, 10:34 PM EDT, 29 minutes earlier.
Area forecast discussion, Sep 28, 10:34 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1034 PM EDT MON SEP 28 2015 .DISCUSSION... CURRENTLY - A DISORGANIZED AREA OF LOW PRESSURE IN THE EASTERN GULF OF MEXICO WITH SOME ASSISTANCE FROM AN UPPER LEVEL TROUGH IN THE WESTERN GULF OF MEXICO IS CONTRIBUTING TO SWATHS OF SHOWERS AND THUNDERSTORMS. MUCH OF THE ACTIVITY HAS BEEN RELEGATED TO THE WESTERN HALF OF THE FORECAST AREAS...WITH SOME OF THE SHOWERS AND A RARE THUNDERSTORM MOVING INTO THE LOWER KEYS. WINDS HAVE RELAXED TO LESS THAN 10 KNOTS OVER THE PAST EIGHT HOURS AS THE DISORGANIZED LOW LIFTS FURTHER NORTHWARD. WINDS ARE LIKELY STILL STRONGER OVER OUR DEEP GULF WATERS. SKIES REMAIN OVERCAST AND TEMPERATURES ARE IN THE UPPER 70S WITH DEW POINTS IN THE MID 70S. SHORT TERM UPDATE (OVERNIGHT) - LIGHT SOUTH BREEZES WILL PREVAIL OVERNIGHT AS THE WEAK LOW IN THE EASTERN GULF OF MEXICO LIFTS NORTHWARD TOWARDS THE GULF COAST. STEERING FLOW WILL SHIFT FURTHER SOUTHWEST AS THE LOW REMAINS TO OUR NORTH NORTHWEST AND A LOW LEVEL RIDGE BEGINS EMERGING NORTHWARD OUT OF THE WESTERN CARIBBEAN. WHILE THE CHANCE OF WIDESPREAD CONVECTIVE COVERAGE IS DIMINISHING...THE STEERING FLOW WILL BE MORE ABLE TO DIRECT EXISTING ACTIVITY NORTHEASTWARD TOWARDS THE KEYS. WILL MAINTAIN HIGH CHANCE POPS FOR THE REMAINDER OF TONIGHT. RAIN COOLED AREAS WILL SEE TEMPERATURES FALL BELOW 80...OTHERWISE LOW TEMPERATURES WILL BE NEAR 80 DEGREES. ONGOING FORECAST IS ON TRACK...AND NO UPDATE IS PLANNED. && .MARINE... LIGHT SOUTHEAST TO SOUTH BREEZES WILL PREVAIL ON KEYS WATERS OVERNIGHT AS A WEAK LOW PRESSURE IN THE EASTERN GULF OF MEXICO LIFTS FURTHER NORTH TOWARDS THE GULF COAST. NO CAUTIONS OR ADVISORIES ARE IN EFFECT. ONLY MINOR CHANGES TO REMOVE OR ADJUST TRANSITIONAL WORDING MADE IN THE EVENING MARINE UPDATE. && .AVIATION... SCATTERED SHRA/TSRA WILL IMPACT THE TERMINALS THIS EVENING. HAVE PLACED A TEMPO GROUP IN THE TAFS UNTIL AROUND 06Z FOR POSSIBILITY OF REDUCED VISIBILITIES AND MVFR CEILINGS. ADDITIONAL ROUNDS OF SHRA/TSRA EXPECTED TUESDAY. VISIBILITIES OF 1-3SM...WIND GUSTS TO 25 KTS...AND CEILINGS OF AROUND 2KFT POSSIBLE NEAR TSRA. TIMING OF ACTIVITY IS UNCERTAIN SO JUST HAVE A VCSH IN THE TAFS. WINDS WILL BE SOUTH TO SOUTHEAST 5-10 KTS OUTSIDE OF CONVECTIVE ACTIVITY. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....MM DATA COLLECTION.......99 VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 28, 6:00 AM EDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT MON SEP 28 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-291000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT MON SEP 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MINOR COASTAL FLOODING IS EXPECTED THIS MORNING AND EARLY THIS AFTERNOON IN LOW LYING AREAS ACROSS THE FLORIDA KEYS. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MINOR COASTAL FLOODING IS LIKELY IN LOW LYING AREAS THROUGHOUT THE KEYS ISLAND CHAIN TUESDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE THE FLORIDA KEYS AND ADJACENT COASTAL WATERS THROUGH THE ENTIRE PERIOD. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:35 PM EDT | Special Marine Warning | KEY | 55 min | |
| Sep 29, 3:21 PM EDT | Coastal Flood Advisory | KEY | Monroe | 37 hr |
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.